Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

started bleeding after intercourse. Should I be concerned?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5449 Questions
my 17 yo daughter started bleeding bright red maybe tbsp. amount during intercourse w/her boyfriend. never happened b4 to her and no pain or other symptoms were or are present. should there be immediate concern? can this wait until her appt. scheduled on the 30th? she is a little scared about it. only has 1 partner. pls. advise.
Posted Thu, 29 Aug 2013 in Women Sexual Problems
Answered by Dr. Aarti Abraham 29 minutes later
Thanks for writing to us.
The reasons for such bleeding during intercourse could be -
1. Fresh vaginal / peri anal laceration or tear due to vigorous or traumatic intercourse.
2. Cervical polyp
3. Uterine polyp protruding into the cervix.
4. Cervical lesions such as erosions or premalignant changes.
5. Urethral trauma or injury.
Today is only the 2nd of August, and as such there is no medical emergency if the bleeding does not recur meanwhile, and no other problems arise.
However the 30th is a bit too late for her to have an examination and a Pap smear most definitely.
Please try to schedule an appointment with a Gynecologist much earlier.
Take care.
Feel free to write further.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor